Jump to content
Important Survey - Please Participate ×

Klonopin user


[an...]

Recommended Posts

Hi, I am a 67 year old female who is trying to taper off 12 years of Klonopin prescribed by my doctor for anxiety. I'm using the Ashton Manual method and am completely off the Klonopin and tapering valium slowly. It is going okay but I have had a lot of sleep problems. I have nightly panic attacks and then find it difficult to impossible to get back to sleep. I've tried breathing exercises of all types, relaxation techniques, meditation, some herbal remedies, etc. The only thing I have found that works is largish doses of ambien which I would love to avoid. Any advice is welcome. Thank you for the existence of this group and allowing me to be a member.
Link to comment
Share on other sites

Welcome to BB.

 

You’re doing well! 

 

Where are you in your taper?  What was your last reduction from?  What dose are you at?  How long have you been there? 

 

Panic attacks every night seems difficult.  It’s hard to calm down from that. 

 

Look up the vagus nerve.  Learn what it’s purpose is.  Your system is in overdrive.  Fight flight is overactive.  The vagus nerve is under active.  It needs help to wake up. 

 

I think it’s wise to avoid Ambien during a benzo taper.  It will make your taper more challenging. 

 

Consider melatonin in tart cherry juice.  Tart.  Not sweet.  The melatonin dose can be quite low perhaps 1.5 mgs in 6 ounces juice. 

 

If you add a signature, others can know where you are in your taper.  Then they can better offer support. 

 

Take care.

Link to comment
Share on other sites

Hello anne2001 and Welcome to BenzoBuddies!

 

Congratulations on making the decision to taper off benzos.  It's so good you found The Ashton Manual  and you're doing a slow taper.  Sorry you're having trouble with panic attacks and insomnia however.  Both are common in withdrawal unfortunately.  It's great you've found this site.  You'll find a wealth of information to guide you and support from other members who understand what this process is like.

 

As I'm sure you know Ambien belongs to a class of medications known as Z-drugs - they aren't strictly speaking benzos but they act very similarly on the brain.  Ambien is likely to present a very similar challenge to you to get off of it.  You will find a lot of information and ideas for coping with insomnia here on this site.

 

Please explore the site and learn as much as you can about benzos and Ambien.  For information about tapering please visit Planning Your Withdrawal (Taper Plans)

 

If you'd like to connect with others who are going through withdrawal, feel free to start a thread on Withdrawal Support (during your taper)

 

You may also find this board helpful: Insomnia   

 

It’s helpful to create a signature so other members who want to reply to your posts can see where you are in the process. Here’s how to add your benzo info automatically to your posts: go to Profile, then Forum Profile, write your info (which benzo, dose, taper history) in the text box and save. Thanks! Let us know if you need help with this.

 

We're glad you found us!  Please reach out for support-

Brighterday.  :)

 

Link to comment
Share on other sites

Thank you for the replies! I will post my taper and try to keep up with it on here. I've been tapering for about 3 months now. I've gone from 3.5 mg of klonopin a day to 35 mg of valium a day. Now I am down to 9 mg of valium a day and reducing that by 1 mg every 2 weeks unless I feel really bad and then I slow it down. I know ambien is not a good drug for me to be taking right now but I spend 4 or so hours awake every night before I take it. I have tried alternatives such as melatonin, l-threonine, passionflower, lemon balm and some others. None of them work. My current plan is to get off the valium and then get off the ambien. I really tried hard to do both at the same time. If it weren't for the night time panic attacks I think I could do it but I can't seem to get rid of them. I'll read up on the vagus nerve. I'm a biologist so that stuff is easy for me. Thank you Brighterday and Healing64 for your support and taking the time to reply to me. I really appreciate it.
Link to comment
Share on other sites

You are correct in wanting to avoid Ambien. Ambien is what they call a Z drug.  The action of Z drugs are very similar to that of benzos, like Klonopin. People have gotten severely dependent on these, just as bad as any benzo. If a physician is helping you taper, he should know this. People going through a benzo taper may frequently experience insomnia, unfortunately it is frequently present.  If you can exercise, this may help.  Avoid caffeine, I have cut it out entirely, and I used to LOVE coffee. I take 2 Benedryl capsules which help me, although during periods of intense insomnia they did not work.  Benedryl is diphenhydramine, the same ingredient in over the counter sleep aids.  Good luck with your taper and the journey to be benzo free.
Link to comment
Share on other sites

×
×
  • Create New...